Two theorems on meromorphic functions used as a principle for proofs on irrationality
Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 253-261.

In this paper we discuss two theorems on meromorphic functions of Nikishin and Chudnovsky. Our purpose is to show, how to derive some well-known but not obvious results on irrationality in a systematic and simple way from properties of meromorphic functions with arithmetic conditions. As far as it stands, we have no new results on irrationality, to the contrary some results on numbers of the corollaries are known already since a long time to be transcendental (cf. [4], [9] and [10]). Our main intention lies in theorems on meromorphic functions whose Taylor coefficients are arithmetically characterized. Like Niven [6] used Hermite's method to give all known results on irrationality of trigonometric functions, we use methods going back to Nikishin [5] and Chudnovsky (cf. [2] and [8]), to give results on irrationality of values of non-elementary functions.

Dans cet article, nous nous intéressons à deux théorèmes dûs à Nikishin et Chudnovsky se rapportant à des fonctions méromorphes. Notre propos est ici de déduire simplement de certaines propriétés de fonctions méromorphes, satisfaisant à des conditions arithmétiques, des résultats d'irrationalité bien que déjà connus mais non triviaux. L'intérêt de cette approche ne réside pas dans les résultats (obtenus comme corollaires de nos théorèmes) sur l'irrationalité de nombres, dont la transcendance a été établie depuis longtemps (cf. [4], [9] and [10]). Il réside plutôt dans l'intervention de théorèmes concernant les coefficients de Taylor de fonctions méromorphes qui ont une caractérisation arithmétique. De la même manière que Niven [6] utilise la méthode d'Hermite pour donner tous les résultats connus sur l'irrationalité de valeurs de fonctions trigonométriques, nous utilisons les résultats de Nikishin et Chudnovsky (cf. [2], [8]), pour déduire l'irrationalité de valeurs de fonctions non-élémentaires.

@article{JTNB_2001__13_1_253_0,
     author = {Thomas Nopper and Rolf Wallisser},
     title = {Two theorems on meromorphic functions used as a principle for proofs on irrationality},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {253--261},
     publisher = {Universit\'e Bordeaux I},
     volume = {13},
     number = {1},
     year = {2001},
     doi = {10.5802/jtnb.319},
     zbl = {1058.11052},
     mrnumber = {1838085},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.319/}
}
TY  - JOUR
TI  - Two theorems on meromorphic functions used as a principle for proofs on irrationality
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2001
DA  - 2001///
SP  - 253
EP  - 261
VL  - 13
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.319/
UR  - https://zbmath.org/?q=an%3A1058.11052
UR  - https://www.ams.org/mathscinet-getitem?mr=1838085
UR  - https://doi.org/10.5802/jtnb.319
DO  - 10.5802/jtnb.319
LA  - en
ID  - JTNB_2001__13_1_253_0
ER  - 
%0 Journal Article
%T Two theorems on meromorphic functions used as a principle for proofs on irrationality
%J Journal de Théorie des Nombres de Bordeaux
%D 2001
%P 253-261
%V 13
%N 1
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.319
%R 10.5802/jtnb.319
%G en
%F JTNB_2001__13_1_253_0
Thomas Nopper; Rolf Wallisser. Two theorems on meromorphic functions used as a principle for proofs on irrationality. Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 253-261. doi : 10.5802/jtnb.319. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.319/

[1] D. Bertrand, A Transcendence Criterion for Meromorphic Functions. In: Transcendence Theory: Advances and Applications, Chapter 12. Academic Press London, 1977. | MR: 498419 | Zbl: 0365.10024

[2] G.V. Chudnovsky, Contributions to the Theory of Transcendental Numbers. Chapter 9. AMS, 1984. | MR: 772027 | Zbl: 0594.10024

[3] M. Erdélyi, T. Oberhettinger, Higher Transcendental Functions, Vol. II. Mc Graw-Hill New York, 1953. | Zbl: 0052.29502

[4] W. Maier, Potenzreihen irrationalen Grenzwertes. J. Reine Angew. Math. 156 (1927), 93-148. | JFM: 53.0340.02

[5] E.M. Nikishin, A Property of the Taylor Coefficients. Math. Notes 29 (1981), 525-527. | MR: 615500 | Zbl: 0481.10035

[6] I. Niven, Irrational Numbers. The Mathematical Association of America. Quinn and Boden Company, 1956. | MR: 80123 | Zbl: 0070.27101

[7] A.N. Parshin, A.N. Shafarevich, Number Theory IV. Encyclopaedia of Math. Sciences, Vol. 44. Springer, 1998. | MR: 1603604 | Zbl: 1155.00324

[8] E. Reyssat, Travaux récents de G. V. Chudnovsky. Séminaire Delange-Pisot-Poitou n° 29 (1977). | Numdam | Zbl: 0369.10020

[9] A. Shidlovsky, Über die Transzendenz und algebraische Unabhängigkeit von Werten einiger Klassen ganzer Funktionen. Doklady Akad. Nauk SSSR 96 (1954), 697-700. | Zbl: 0055.27801

[10] C.L. Siegel, Über einige Anwendungen Diophantischer Approximationen. Abh. Preuss. Akad. Wiss. 1929, Nr.1, 70S. | JFM: 56.0180.05

[11] C.L. Siegel, Transcendental Numbers. Princeton University Press, 1949. | MR: 32684 | Zbl: 0039.04402

Cited by Sources: